J. M. OHAR, M.D.; A. A. FOWLER, M.D.; J. B. SELHORST, M.D.; F. L. GLAUSER, M.D.
OHAR JM, FOWLER AA, SELHORST JB, GLAUSER FL. Intravenous Nitroglycerin Administration and Ethanol. Ann Intern Med. 1985;102:558-559. doi: 10.7326/0003-4819-102-4-558_2
Download citation file:
Published: Ann Intern Med. 1985;102(4):558-559.
To the editor: Two articles (1, 2) have attributed the neurologic complications of intravenous nitroglycerin therapy to thiamine deficiency or alcohol intoxication. The absence of a history of nutritional deprivation leaves the claim of Wernicke's encephalopathy induced by alcoholic diluents suspect (3). We have further cause to doubt this explanation.
We have seen a patient who over 6 hours progressively developed headache, vomiting, bradycardia, loss of consciousness to include coma, and asymmetric third cranial nerve palsies during a trial of intravenous nitroglycerin infusion for pulmonary hypertension. We attributed these neurologic abnormalities to increasing intracranial pressure, which is reported in cats,
Learn more about subscription options.
Register Now for a free account.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only